open access

Vol 16, No 3 (2011)
Case reports
Published online: 2011-05-01
Submitted: 2010-12-08
Get Citation

Stevens Johnson Syndrome in a patient undergoing gynaecological brachytherapy: An association or an incident?

Miguel Reis Ferreira, Ana Amado, Marília Jorge, Isabel Monteiro Grillo
DOI: 10.1016/j.rpor.2011.02.002
·
Rep Pract Oncol Radiother 2011;16(3):115-117.

open access

Vol 16, No 3 (2011)
Case reports
Published online: 2011-05-01
Submitted: 2010-12-08

Abstract

Background

Stevens Johnson Syndrome and Erythema Multiforme are hypersensitivity skin reactions generally arising in the context of multiple causes. Radiation therapy is considered to be one of these causes, although most reports are hindered by concomitant medications.

Aim

The aim of this paper was to present a case of Stevens Johnson Syndrome arising in a patient undergoing gynaecological brachytherapy with an unusual presentation.

Case

We describe a case of a 56-year-old woman with endometrial cancer undergoing adjuvant gynaecological radiotherapy. While undergoing a gynaecological brachytherapy boost, she developed bilateral conjunctivitis that progressed to oral mucositis and pruritic erythema with sloughing of the skin on her arms and legs but not the torso or irradiated fields (namely the vaginal mucosa).

Conclusion

This case illustrates the association of RT/SJS; however, it also raises the question of patients undergoing RT being more susceptible to SJS as opposed to a direct cause of the disease.

Abstract

Background

Stevens Johnson Syndrome and Erythema Multiforme are hypersensitivity skin reactions generally arising in the context of multiple causes. Radiation therapy is considered to be one of these causes, although most reports are hindered by concomitant medications.

Aim

The aim of this paper was to present a case of Stevens Johnson Syndrome arising in a patient undergoing gynaecological brachytherapy with an unusual presentation.

Case

We describe a case of a 56-year-old woman with endometrial cancer undergoing adjuvant gynaecological radiotherapy. While undergoing a gynaecological brachytherapy boost, she developed bilateral conjunctivitis that progressed to oral mucositis and pruritic erythema with sloughing of the skin on her arms and legs but not the torso or irradiated fields (namely the vaginal mucosa).

Conclusion

This case illustrates the association of RT/SJS; however, it also raises the question of patients undergoing RT being more susceptible to SJS as opposed to a direct cause of the disease.

Get Citation

Keywords

Stevens Johnson Syndrome; Radiotherapy; Brachytherapy; Erythema Multiforme; Endometrial cancer; Stevens Johnson

About this article
Title

Stevens Johnson Syndrome in a patient undergoing gynaecological brachytherapy: An association or an incident?

Journal

Reports of Practical Oncology and Radiotherapy

Issue

Vol 16, No 3 (2011)

Pages

115-117

Published online

2011-05-01

DOI

10.1016/j.rpor.2011.02.002

Bibliographic record

Rep Pract Oncol Radiother 2011;16(3):115-117.

Keywords

Stevens Johnson Syndrome
Radiotherapy
Brachytherapy
Erythema Multiforme
Endometrial cancer
Stevens Johnson

Authors

Miguel Reis Ferreira
Ana Amado
Marília Jorge
Isabel Monteiro Grillo

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

By "Via Medica sp. z o.o." sp.k., ul. Świętokrzyska 73, 80–180 Gdańsk, Poland
tel.:+48 58 320 94 94, fax:+48 58 320 94 60, e-mail: journals@viamedica.pl